hi Doctor. I took a hiv test yesterday and i im currently on medication to treat a rash on my body. The name of this medication i am on is Minodene (50mg) and it contains a substance called Minocycline. It says it is used for sexually transmitted infections, prostate infections etc and in the instructions it says it may affect medical results. Is the test at 8 weeks reliable?? so in other words im on these tablets and do the tablets affect my result i got from a INSTI test? Thanks!
The HIV blood tests are among the most accurate diagnostic tests that exist for any health condition, and there are no commonly used medicines that have any effect on the test. The only drugs that might have an effect are things have have a major effect on the immune system, like cancer chemotherapy or powerful immune suppressing drugs -- and even these are theoretical, with few if any actual known cases of intereference with HIV test result. Certainly a common antibiotic like minocycline has no effect at all. Your HIV test is 100% reliable as long as enough time has passed since your last possible exposure -- and 8 weeks is plenty (even though official advice often recommends testing at 3 months).
Great :) one final question. It says that minodene belongs to a class of drugs called tetracycline and the active substance is minocycline as minocycline hydrochloride dihydrate. Still no difference to the result?? Many thanks
also doctor the test i took was the INSTI test where the nurse put a needle in my arm and gave me my result in 60 seconds. still reliable at 8 weeks? sorry for asking another question! Many thanks doctor!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.